Alert archive / Texas / Tornado Warnings in 2016

Tornado Warning 20, NWS Shreveport, LA

March 30, 20167 counties in Texas

NWS Shreveport, LA issued this tornado warning at Mar 30, 2016, 4:57 PM CDT for 7 counties in Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2016, 4:57 PM CDT (21:57 UTC)
Expired
Mar 30, 2016, 5:45 PM CDT
In force
48 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bowie County, TX, Camp County, TX, Cass County, TX, Morris County, TX, Red River County, TX, Titus County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 126 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 5:32 PM CDTFUNNEL CLOUDOmaha, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

583 
WFUS54 KSHV 302157
TORSHV
TXC037-063-067-343-387-449-459-302245-
/O.NEW.KSHV.TO.W.0020.160330T2157Z-160330T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
  MORRIS COUNTY IN NORTHEASTERN TEXAS...
  CAMP COUNTY IN NORTHEASTERN TEXAS...
  SOUTHEASTERN TITUS COUNTY IN NORTHEASTERN TEXAS...
  SOUTHERN BOWIE COUNTY IN NORTHEASTERN TEXAS...
  NORTHWESTERN CASS COUNTY IN NORTHEASTERN TEXAS...
  NORTH CENTRAL UPSHUR COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 545 PM CDT
    
* AT 455 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
  WAS LOCATED NEAR CASON...OR 7 MILES SOUTHEAST OF MOUNT PLEASANT...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. MULTIPLE LAW ENFORCEMENT AND
           STORM SPOTTERS INDICATED FUNNEL CLOUDS WITH THIS STORM...
           INCLUDING THE CITY OF PITTSBURG. DIME SIZE HAIL ALSO 
           REPORTED IN PITTSBURG. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  COOKVILLE AROUND 505 PM CDT. 
  OMAHA AROUND 510 PM CDT. 
  NAPLES AND US 259 AND I 30 INTERSECTION AROUND 520 PM CDT. 
  DALBY SPRINGS AROUND 530 PM CDT. 
  DE KALB AROUND 545 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
ROEDER...HOLLY SPRINGS...LYDIA...LAFAYETTE...HARVARD...BRYANS MILL...SPRING
HILL...ROCKY MOUND...CENTER POINT AND MARIETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3366 9472 3336 9417 3285 9488 3302 9512
TIME...MOT...LOC 2155Z 215DEG 32KT 3309 9489 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

VII
1 follow-up statement
253 
WWUS54 KSHV 302236
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CDT WED MAR 30 2016

TXC063-459-302244-
/O.CAN.KSHV.TO.W.0020.000000T0000Z-160330T2245Z/
CAMP TX-UPSHUR TX-
536 PM CDT WED MAR 30 2016

...THE TORNADO WARNING FOR CAMP AND NORTH CENTRAL UPSHUR COUNTIES IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA! THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.

LAT...LON 3366 9472 3336 9417 3304 9462 3321 9500
TIME...MOT...LOC 2234Z 253DEG 12KT 3318 9472 

$$

TXC037-067-343-387-449-302245-
/O.CON.KSHV.TO.W.0020.000000T0000Z-160330T2245Z/
RED RIVER TX-MORRIS TX-TITUS TX-BOWIE TX-CASS TX-
536 PM CDT WED MAR 30 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN RED RIVER...NORTHERN MORRIS...NORTHEASTERN TITUS...
SOUTHERN BOWIE AND NORTHWESTERN CASS COUNTIES...
    
AT 534 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER OMAHA...OR 14 MILES EAST OF MOUNT PLEASANT...MOVING
EAST AT 15 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  NAPLES AROUND 545 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE LYDIA...
BRYANS MILL...SPRING HILL...MARIETTA...AVERY AND BEAVERDAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3366 9472 3336 9417 3304 9462 3321 9500
TIME...MOT...LOC 2234Z 253DEG 12KT 3318 9472 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

VII

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 30, 12:40 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Mar 30, 12:40 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 PM CDT WED MAR 30 2016

.AVIATION...
INCREASING LOW LVL MOISTURE WITH INCREASING DEEP SOUTHERLY FLOW...
KEEPING MOST OF AREA IN IFR CIGS. SOME LIFTING TO MVFR CIGS
EXPECTED THIS AFTN...HOWEVER...INCREASING CONVECTION TO ALSO OCCUR
AND SCATTERED TSTMS HAVE BEGUN DEVELOPING ACROSS NW HALF OF
CWA...IN VCNTY OF KTYR...KGGG...KTXK TERMINALS...AND JUST TO THE
NORTH OF KELD. CAPPING INVERSION TO HOLD AT KSHV...KLFK...AND MLU
UNTIL 20-22Z...WITH STG TO SVR TSTMS EXPECTED AREAWIDE BY LATE
AFTN AS LOW LVL JET INCREASES TO AT LEAST 50 KTS AND FAVORABLE FOR
ROTATING TSTM CELLS. LARGE HAIL ALOFT AND POSSIBLE AT
SFC...EXPECTED IN STGR STORMS. SOUTH WINDS 15 TO 20 KTS AREAWIDE
BY MID TO LATE AFTN...A FEW GUSTS NEAR 35 KTS POSSIBLE NE TX.
STORMS MAY DIMINISH AFTER 31/06Z...AND VRBL CIGS WILL LIKELY
LOWER TO IFR AGAIN FOR MOST OF AREA. AS COLD FRONT NEARS WESTERN
CWA BY 31/18Z...STG INSTABILITY TO YIELD SCT CONVECTION...ALTHOUGH
LESS LOW LVL WIND SHEAR WILL MEAN REDUCED SVR STORM
POTENTIAL./VII/.

&&

.PREV DISCUSSION... /ISSUED 1121 AM CDT WED MAR 30 2016/

DISCUSSION...
HAVE MADE CHANGES TO THE ONGOING FORECAST BY INCLUDING A LAKE
WIND ADVISORY FOR THE FOUR STATE REGION AND WILL CARRY IT UNTIL 10
PM THIS EVENING. SOME LOCATIONS MAY NOT SEE THE STRONG AND GUSTY
WINDS BUT WOULD BE DIFFICULT TO PIN POINT THOSE SITES FROM THE
LARGE PRESSURE GRADIENT THAT WILL BE IN PLACE. THE GRADIENT
BETWEEN THE LARGE SURFACE LOW OVER THE PLAINS AND HIGH PRESSURE
OVER THE EASTERN STATES WILL RESULT IN STRONG AND GUSTY WINDS OF
15 TO 25 MPH WITH HIGHER GUSTS TO NEAR 30 MPH. MOST ALL THE FOUR
STATE REGION WILL BE IN AN ENHANCED RISK FOR SEVERE THUNDERSTORMS
THROUGH 7 AM CDT THURSDAY AND HAVE INCLUDED THE MENTION OF SEVERE
THUNDERSTORMS IN THE FORECAST PRODUCTS AND INCREASED THE WIND
SPEEDS. /06/

PREV DISCUSSION... /ISSUED 747 AM CDT WED MAR 30 2016/

AVIATION...
FOR THE 30/12Z TAFS...MVFR/IFR CIGS WILL DOMINATE THIS TAF PERIOD
AS LOW LEVEL MOISTURE SURGE CONTINUES WELL AHEAD OF A COLD FRONT
OUT ACROSS THE TX/OK PANHANDLE REGION. MEANWHILE...THE LARGE SCALE
UPPER TROF OUT WEST WILL CONTINUE TO SEND UPPER LEVEL IMPULSES OF
ENERGY ACROSS OUR REGION TODAY AND WILL PROVIDE AMPLE SUPPORT FOR
SHWRS AND TSTMS LATER TODAY AND TONIGHT...SOME BECOMING STRONG TO
SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS. THREATS OF
LARGE HAIL AND DAMAGING WIND GUSTS ARE OF PRIMARY CONCERN SO DO
EXPECT AVIATION IMPACTS TO INCREASE THROUGHOUT THE PERIOD. SOUTH
WINDS TO CONTINUE AND BECOME GUSTY AT TIMES...ESPECIALLY IN AREAS
OF CONVECTION. PRECIPITATION SHOULD BECOME MORE SPOTTY LATE IN THE
TAF PERIOD BUT CIGS/VSBYS WILL REMAIN IN THE IFR AND POSSIBLY LIFR
CATEGORIES THROUGH THE OVERNIGHT HOURS INTO THURSDAY MORNING AHEAD
OF THE APPROACHING COLD FRONT. /19/

WATER VAPOR IMAGERY SHOWS A LARGE UPPER LEVEL LOW SPINNING OVER
THE GREAT BASIN THIS MORNING...WITH THE ASSOCIATED TROUGH
DOMINATING THE WESTERN TWO THIRDS OF THE UNITED STATES. THIS
TROUGH WILL BE THE DRIVING FORCE BEHIND OUR WEATHER OVER THE NEXT
72 HOURS OR SO...AS THE LOW OPENS...SPLITS...AND ESSENTIALLY SENDS
MULTIPLE DISTURBANCES INTO THE PLAINS. IN THE MEANTIME THOUGH...A
WARM FRONT IS SLOWLY LIFTING ACROSS EAST TEXAS...AND WILL CONTINUE
TO PUSH NORTH AND EAST THROUGH THE MORNING. ALTHOUGH THE RADAR IS
RELATIVELY QUIET AT THIS TIME...EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP LATER THIS MORNING IN THE WARM SECTOR.

ALTHOUGH AN ISOLATED STRONG OR SEVERE THUNDERSTORM WILL BE
POSSIBLE THIS MORNING WITH THE ELEVATED CONVECTION...THINK MY MAIN
CONCERN FOR TODAY WILL BE WITH THE LATE AFTERNOON AND EVENING
PERIODS...WHEN ALL THE ELEMENTS COME INTO PLAY. AT THIS
TIME...BELIEVE THAT MORE ORGANIZED CONVECTION WILL FORM THIS
AFTERNOON AND CONTINUE INTO THE EVENING...ONCE THE CAP
DISAPPATES...LAPSE RATES STEEPEN...UPPER LEVEL JET SUPPORT IS IN
PLACE...AND A LOW LEVEL JET WILL PROVIDE GOOD SPEED AND
DIRECTIONAL SHEAR NEAR THE SURFACE. THIS ESSENTIALLY ADDS UP TO
ALL MODES OF SEVERE WEATHER POSSIBLE FOR US THIS AFTERNOON AND
EVENING. SPC HAS PLACED OUR AREA IN AN ENHANCED RISK OF SEVERE
WEATHER TODAY AS WELL...THINKING THE PRIMARY THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS...BUT CANNOT RULE OUT ISOLATED TORNADOES.
MULTIPLE WAVES OF CONVECTION WILL BE POSSIBLE OVER THE NEXT 24 TO
48 HOURS...WITH MUCH OF THE AREA REMAINING IN A SLIGHT RISK FOR
THURSDAY...ESSENTIALLY UNTIL THE COLD FRONT MOVES THOUGH THE AREA.

MY OTHER CONCERN BESIDES THE SEVERE WEATHER WILL BE WITH THE
POTENTIAL FOR FLASH FLOODING. GIVEN HOW WET THE SOILS STILL ARE
AND THE FACT THAT MANY AREAS ARE STILL SEEING FLOOD WATERS RECEDE
FROM HEAVY RAINS EARLIER THIS MONTH...FLASH FLOODING IS A
SERIOUS THREAT. THE BLENDED TPW IMAGERY CURRENTLY SHOWS
PRECIPITABLE WATER VALUES RANGING BETWEEN 1 AND 1.2 INCHES OVER
THE ARKLATEX...WITH VALUES AS HIGH AS 1.7 INCHES JUST TO OUR
SOUTH. AS THE DAY MOVES FORWARD...THESE HIGHER PW VALUES WILL
SPREAD INTO THE ARKLATEX...WITH SOME MODELS SUGGESTING VALUES AS
HIGH AS 2 INCHES POSSIBLE. THEREFORE...BELIEVE THAT ANY
THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAINS. IF ANY TRAINING OF STORMS OCCUR...THEN THOSE AREAS
WILL LIKELY SEE FLASH FLOODING. FOR NOW THAT...BELIEVE MOST AREAS
WILL AREAS WILL SEE BETWEEN 1 AND 3 INCHES. HOWEVER...WIDESPREAD
AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE ACROSS PORTIONS OF
NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST AND NORTH
CENTRAL LOUISIANA. THEREFORE...A FLASH FLOOD WATCH REMAINS IN
PLACE FOR THESE AREAS THROUGH THURSDAY EVENING.

ALTHOUGH THE BRUNT OF THE UNSETTLED WEATHER WILL OCCUR TODAY
THOUGH THURSDAY...A FEW SHOWERS WILL BE POSSIBLE AGAIN ON
FRIDAY...MAINLY SOUTH OF INTERSTATE 20...AS THE LAST OF THE
DISTURBANCES ASSOCIATED WITH THIS UPPER LEVEL TROUGH MOVE THROUGH
THE REGION. AFTER THAT...DRIER CONDITIONS WILL DEVELOP...AS WELL
AS A GRADUAL WARMING TREND. TEMPERATURES MAY MODERATE A BIT EARLY
NEXT WEEK...BUT BELIEVE DRY CONDITIONS WILL PREVAIL THOSE DAYS AS
WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  65  80  53 /  90  90  60  10
MLU  76  66  79  54 /  90 100  80  40
DEQ  73  60  77  44 /  90  80  20   0
TXK  73  63  77  49 /  90  90  40   0
ELD  74  64  78  49 /  90  90  70  20
TYR  77  64  77  52 /  90  70  40   0
GGG  76  65  78  51 /  90  80  50  10
LFK  78  67  80  53 /  90  70  60  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ050-051-
     059>061-070>073.

     FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ARZ050-051-
     059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ001>006-
     010>014-017>022.

     FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR LAZ001>006-
     012>014-019-021-022.

OK...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ097-112.

&&
Hazardous weather outlook, Mar 30, 4:36 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 PM CDT WED MAR 30 2016

ARZ050-051-059>061-070>073-LAZ001>006-012>014-019-021-022-TXZ097-
112-126-138-311100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-
JACKSON-OUACHITA-WINN-CALDWELL-LA SALLE-BOWIE-CASS-MARION-
HARRISON-
436 PM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND OVERNIGHT. PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...WITH ISOLATED TORNADOES. THERE WILL ALSO BE THE RISK OF
FLASH FLOODING...WITH A FLASH FLOOD WATCH GOING THROUGH THURSDAY.
A TIGHT PRESSURE GRADIENT WILL PRODUCE STRONG AND GUSTY WINDS OF
15 TO 25 MPH WITH HIGHER GUSTS TO NEAR 30 MPH THAT WILL AFFECT
RECREATIONAL BOATERS ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE INTO THE DAY
ON THURSDAY WITH A GRADUAL INCREASE TO ENHANCED RISK FOR PARTS OF
NORTH CENTRAL LOUISIANA. THE THREAT OF FLASH FLOODING WILL
CONTINUE AS WELL...WITH A FLASH FLOOD WATCH REMAINING IN EFFECT
THROUGH 7 PM THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND
OVERNIGHT...AND POSSIBLY ON THURSDAY.

LAZ010-011-OKZ077-TXZ096-108>111-124-125-136-137-150-151-311100-
DE SOTO-RED RIVER-MCCURTAIN-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-
UPSHUR-SMITH-GREGG-RUSK-PANOLA-
436 PM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND OVERNIGHT. PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...WITH ISOLATED TORNADOES. A TIGHT PRESSURE GRADIENT WILL
PRODUCE STRONG AND GUSTY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
TO NEAR 30 MPH THAT WILL AFFECT RECREATIONAL BOATERS ON AREA
LAKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE INTO THE DAY
ON THURSDAY AS A COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND
OVERNIGHT...AND POSSIBLY ON THURSDAY.

LAZ017-018-020-TXZ149-152-153-165>167-311100-
SABINE-NATCHITOCHES-GRANT-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
436 PM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND OVERNIGHT. PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...WITH ISOLATED TORNADOES. A TIGHT PRESSURE GRADIENT WILL
PRODUCE STRONG AND GUSTY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
TO NEAR 30 MPH THAT WILL AFFECT RECREATIONAL BOATERS ON AREA
LAKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE INTO THE DAY
ON THURSDAY AS A COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND
OVERNIGHT...AND POSSIBLY ON THURSDAY.

06

In the hours before

Special weather statement, Mar 30, 1:31 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CDT WED MAR 30 2016

TXZ096-108-109-124-301930-
RED RIVER TX-WOOD TX-TITUS TX-FRANKLIN TX-
131 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RED RIVER...NORTHERN
TITUS...NORTHEASTERN WOOD AND FRANKLIN COUNTIES UNTIL 230 PM CDT...

AT 131 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WINNSBORO...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...WINNSBORO...CLARKSVILLE...BOXELDER...HAGANSPORT...MOUNT
VERNON...BOGATA...PURLEY...BAGWELL...PLEASANT GROVE...WILKERSON...
SCROGGINS...DETROIT...WINFIELD...TALCO...MILLER'S COVE...CYPRESS...CUTHAND...
MONTICELLO AND JOHNTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3296 9531 3357 9531 3380 9524 3345 9475
      3303 9511 3303 9513 3302 9515 3298 9515
      3284 9527 3296 9547
TIME...MOT...LOC 1831Z 210DEG 69KT 3302 9536
Special weather statement, Mar 30, 4:09 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT WED MAR 30 2016

ARZ061-071-072-302200-
NEVADA AR-LAFAYETTE AR-COLUMBIA AR-
409 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLUMBIA...
NORTHEASTERN LAFAYETTE AND NEVADA COUNTIES UNTIL 500 PM CDT...

AT 408 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BODCAW...OR 10 MILES NORTHEAST OF STAMPS...MOVING NORTHEAST AT
45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MAGNOLIA...STAMPS...WALDO...MCNEIL...BUCKNER...ROSSTON...WILLISVILLE...
BODCAW...BLUFF CITY...WHITE OAK LAKE STATE PARK...MOUNT VERNON...CALE...
SUTTON...BETHEL...MORRIS...MCKAMIE...FALCON...LERCH...LANEBURG AND COLLEGE
HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
ARKANSAS.

LAT...LON 3384 9329 3384 9326 3383 9326 3383 9323
      3380 9318 3382 9314 3378 9310 3338 9312
      3338 9309 3317 9350 3348 9354 3348 9348
      3358 9348 3387 9330
TIME...MOT...LOC 2108Z 223DEG 49KT 3349 9339

VII
Local storm report, Mar 30, 4:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
423 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             LINDALE                 32.51N  95.41W
03/30/2016  E1.00 INCH       SMITH              TX   LAW ENFORCEMENT

            REPORTED BY LINDALE POLICE IN THE POOL PARK AREA NEAR
            FM ROAD 849.

&&

EVENT NUMBER SHV1600276

20
Local storm report, Mar 30, 4:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FUNNEL CLOUD     11 W GILMER             32.76N  95.14W
03/30/2016                   UPSHUR             TX   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS FUNNEL CLOUD IN RHONESBORO
            COMMUNITY.

&&

EVENT NUMBER SHV1600277

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 11:07 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more11 hr
Mar 30, 1:31 PM CDTSpecial Weather StatementSHVFranklin, Red River, Titus59 min
Mar 30, 2:01 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Red River, Titus, Wood44 min
Mar 30, 3:06 PM CDTTornado WarningSHVSmith39 min
Mar 30, 4:13 PM CDTTornado WarningSHVCamp, Upshur, Wood47 min
Mar 30, 5:47 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Titus58 min
Mar 30, 6:00 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Upshur, Wood60 min
Mar 30, 6:04 PM CDTAreal Flood AdvisorySHVSmith, Wood3 hr
Mar 30, 6:13 PM CDTSevere Thunderstorm WarningSHVCass, Marion62 min
Mar 30, 6:14 PM CDTTornado WarningSHVCamp, Franklin, Titus, Upshur, Wood46 min
Mar 30, 6:19 PM CDTAreal Flood AdvisorySHVCamp, Franklin, Morris, Titus, Upshur, Wood3 hr

Nearby

Tornado Warnings in Texas, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.